MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2060-100
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The incident information was reviewed; however, the product was not returned to abbott vascular for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Based on review of the similar incidents, there is no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported balloon rupture and balloon separation.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a calcified lesion in the superficial femoral artery.A 6.0x100mm armada 35 percutaneous transluminal angioplasty (pta) catheter was advanced to the target lesion without resistance.The device was then inflated twice to an unspecified pressure.During the third inflation below the nominal rated burst pressure, the balloon ripped/ruptured, and the distal portion of the balloon with the marker separated from the pta catheter.The proximal portion of the pta catheter was withdrawn from the patient anatomy without resistance, and a snare was used remove the separated balloon material from the patient anatomy.It was confirmed that no pieces of the pta catheter remained in the patient anatomy.The procedure concluded after the pta catheter was removed and no further treatment was provided.There was no adverse patient sequela.There was a reported delay in the procedure to snare the separated balloon; however, the delay was not clinically significant.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8298341
Report Number2024168-2019-00772
Device Sequence Number2462768
Product Code LIT
UDI-Device Identifier08717648155291
UDI-Public08717648155291
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberB2060-100
Device Lot Number80509G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;